[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 18.207.134.98. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
February 1965

Liver Function Studies: Treatment in Patients Receiving Prolonged Orally Administered Combination of Tetracycline Phosphate Complex and Amphotericin B

Arch Intern Med. 1965;115(2):124-127. doi:10.1001/archinte.1965.03860140004002
Abstract

Introduction  DURING THE past two decades there have been reports in the medical literature of hepatic injury following the use of chlorpromazine,1 norethandrolone,2 and various other therapeutic agents.3 Until recently, however, liver injury following the administration of antibiotics has been reported only rarely. In early reports in which hepatotoxic effects have been associated with the use of antibiotics, chlortetracycline has been primarily responsible for the observed liver abnormalities,4-6 although there are several instances in which hepatic damage has been reported after the administration of chloramphenicol 7 or streptomycin.8,9 In later reports, jaundice has been observed after the administration of novobiocin 10,11 and oleandomycin.12 In 1961, Robinson 13 reported hepatic abnormalities following treatment with propionyl erythromycin ester lauryl sulfate and triacetyloleandomycin in 12% of patients treated with these antibiotics more than 14 days. Kohlstaedt14 simultaneously reported liver function changes and jaundice associated with

×